Finasteride Treatment May Not Prevent Telogen Effluvium After Minoxidil Withdrawal

    September 2003 in “ Archives of Dermatology
    Antonella Tosti, Matilde Iorizzo, Colombina Vincenzi
    Image of study
    TLDR Finasteride may not stop severe hair loss after stopping minoxidil.
    This article discusses the use of finasteride and minoxidil to treat androgenetic alopecia (AGA) in men. While both treatments are effective in stopping the progression of AGA, interruption of minoxidil treatment can induce telogen effluvium, which can lead to severe hair loss. The article reports on three patients who experienced worsening of AGA after interrupting minoxidil treatment while continuing finasteride treatment. The authors suggest that physicians should be aware of the risk of AGA aggravation when minoxidil treatment is interrupted and that further observation is needed to confirm the hypothesis that withdrawal of finasteride treatment in patients using the combination finasteride-minoxidil might be followed by a slow and not severe hair loss.
    View this study on archderm.jamanetwork.com →

    Cited in this study

    3 / NoResults

    Related

    10 / NoResults